Alert archive / Ohio / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 210, NWS Wilmington, OH
NWS Wilmington, OH issued this severe thunderstorm warning at Jun 7, 2011, 3:58 PM EDT for Scioto County, Ohio. It was in force for 32 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 7, 2011, 3:58 PM EDT (19:58 UTC)
- Expired
- Jun 7, 2011, 4:30 PM EDT
- In force
- 32 min
- Issued by
- NWS Wilmington, OH
- Area
- Storm-based polygon
County Scioto County, OH
The radar
The Charleston,WV radar (KRLX), 108 km from the middle of the area, began a volume at 20:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 7, 4:02 PM EDT | HAIL 1.25 | 3 S Wheelersburg, OH | |
| Jun 7, 4:10 PM EDT | HAIL 1 | 2 N Franklin Furnace, OH |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 4 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 8.0 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 523 J/kg
- Mixed-layer CIN
- -169 J/kg
- Mixed-layer LCL
- 1461 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 88 m²/s²
- 0-3 km storm-relative helicity
- 99 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
483
WUUS51 KILN 071958
SVRILN
OHC145-072030-
/O.NEW.KILN.SV.W.0210.110607T1958Z-110607T2030Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WILMINGTON OH
358 PM EDT TUE JUN 7 2011
THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN SCIOTO COUNTY IN SOUTHWEST OHIO...
* UNTIL 430 PM EDT.
* AT 350 PM EDT...RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF
PRODUCING HAIL TO ONE INCH IN DIAMETER. THIS STORM WAS LOCATED
NEAR SCIOTODALE...MOVING WEST AT 30 MPH.
* THE SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF
SOUTHEASTERN SCIOTO COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
&&
LAT...LON 3861 8286 3867 8286 3868 8288 3874 8288
3875 8288 3873 8297 3876 8285 3861 8279
3860 8286
TIME...MOT...LOC 1958Z 073DEG 25KT 3867 8294
$$1 follow-up statement
133
WWUS51 KILN 072016
SVSILN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
416 PM EDT TUE JUN 7 2011
OHC145-072030-
/O.CON.KILN.SV.W.0210.000000T0000Z-110607T2030Z/
SCIOTO OH-
416 PM EDT TUE JUN 7 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM EDT
FOR SOUTHEASTERN SCIOTO COUNTY...
AT 407 PM EDT...RADAR INDICATED THAT THE SEVERE THUNDERSTORM HAD
WEAKENED BUT WAS STILL CAPABLE OF PRODUCING QUARTER SIZE HAIL. THE
STORM PRODUCED GOLFBALL SIZE HAIL IN WHEELERSBURG AND QUARTER SIZE
HAIL IN FRANKLIN FURNACE. THIS STORM WAS LOCATED NEAR FRANKLIN
FURNACE...MOVING SOUTH AT 10 MPH.
LOCATIONS IMPACTED INCLUDE...
FRANKLIN FURNACE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
&&
LAT...LON 3867 8286 3868 8288 3871 8288 3872 8283
3861 8279 3860 8286
TIME...MOT...LOC 2015Z 355DEG 10KT 3864 8284
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 7, 3:04 PM EDT, 54 minutes earlier.
Area forecast discussion, Jun 7, 3:04 PM EDT, 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 304 PM EDT TUE JUN 7 2011 .SYNOPSIS... CONVECTION CONTINUES TO INITIATE ALONG AN OUTFLOW BOUNDARY IN THE EASTERN PARTS OF THE FORECAST AREA. THIS ACTIVITY WILL DIMINISH AFTER SUNSET. TONIGHT THROUGH THURSDAY MORNING...RIDGING WILL REMAIN IN PLACE...KEEPING TEMPERATURES WELL ABOVE NORMAL WITH VERY LOW CHANCES FOR PRECIPITATION. A FRONTAL BOUNDARY WILL SETTLE ACROSS THE REGION THURSDAY THROUGH SATURDAY...COOLING OUR TEMPERATURES AND INCREASING CHANCES FOR SHOWERS AND THUNDERSTORMS. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... HAVE KEPT LIKELY POPS ALONG THE THE CONVERGENT OUTFLOW BOUNDARY POSITIONED ALONG A LINE FROM COLUMBUS SOUTHEASTWARD ACROSS THE HOCKING...FAIRFIELD COUNTY LINE. THE OUTFLOW BOUNDARY WILL CONTINUE TO MOVE SOUTHWESTWARD INTO OUR SOUTHEASTERN COUNTIES...WHILE STALLING OVER OUR NORTHERN COUNTIES. THIS WILL CONTINUE A THREAT FOR STRONG THUNDERSTORMS TO DEVELOP THIS AFTERNOON ACROSS THESE AREAS. THESE STORMS ARE FORECAST TO WEAKEN AFTER THE PEAK HEATING OF TODAY. EXPECT ANY SEVERE THREAT TO REMAIN ISOLATED IN THE STRONGER STORMS. THE MAIN THREAT FROM ANY SEVERE STORMS WILL CONTINUE TO BE HAIL UP TO AN INCH IN DIAMETER AND WINDS UP TO 60 MPH. THE SEVERE THREAT SHOULD ALSO DIMINISH THIS EVENING. && .SHORT TERM /6 PM THIS EVENING THROUGH THURSDAY NIGHT/... RIDGING WILL CONTINUE TO BUILD NORTHWARD ACROSS THE REGION TONIGHT AND WILL BE FIRMLY IN PLACE WEDNESDAY AND WEDNESDAY NIGHT. HIGH TEMPERATURES WEDNESDAY WILL BE WELL ABOVE NORMAL WHICH WILL COMBINE WITH HIGH HUMIDITY TO PRODUCE HEAT INDEX VALUES IN THE MID TO UPPER 90S. THE HWO CURRENTLY REFLECTS THESE HIGH HEAT INDEX VALUES. THE RIDGING SHOULD PRODUCE ENOUGH SUBSIDENCE TONIGHT THROUGH THURSDAY NIGHT TO LIMIT CHANCES FOR THUNDERSTORM DEVELOPMENT. && .LONG TERM /FRIDAY THROUGH MONDAY/... UPR LVL RIDGE WILL BE CENTERED JUST EAST OF THE OHIO VALLEY ON THURSDAY. FRONTAL BOUNDARY PUSHING INTO AREA DURING THE DAY. WILL KEEP POPS NEAR CURRENT FCST. CONVECTION SHOULD DEVELOP IN HOT AND HUMID AIR MASS NEAR FRONT. SOME DIMINISHING THROUGH THE NIGHT THURSDAY NIGHT. FRONTAL BOUNDARY IN THE AREA FRIDAY AND SATURDAY. SOME INDICATION OF NORTHERN OSCILLATION ON FRIDAY. THIS WOULD WARM UP TEMPS A BIT AND KEEP AREA MORE DRY WITH ISOLATED NATURE OF CONVECTION. LEFT CHANCE POPS IN FOR NOW. FRONT SLIDES THROUGH ON SATURDAY WITH MORE SCATTERED CONVECTION. HIGH BUILDS IN FOR SUNDAY. QUESTION THEN TURNS TO NORTHWEST FLOW FOR FIRST OF NEXT WEEK. GFS WANTS TO BRING SOME PRECIP IN BY SUNDAY NIGHT WHILE ECWF HOLDS OFF TO TUESDAY MORNING. WILL GO WITH LOW CHANCE POPS FOR NOW. IF TREND CONTINUES EXPECT MORE WIDESPREAD STORMY PATTERN BY AT LEAST MONDAY NIGHT OR TUESDAY. ANOTHER HOT DAY THURSDAY AHEAD OF FRONT. WILL GO AT LEAST AT OR SLIGHTLY ABOVE GUIDANCE FOR NOW. IF CONVECTION HOLDS OFF MAY GET SLIGHTLY ABOVE FCST TEMPS. TEMPS NEAR GUIDANCE REST OF PERIOD. && .AVIATION /19Z TUESDAY THROUGH SUNDAY/... GENERALLY VFR CONDITIONS EXPECTED...EXCEPT FOR SOME LATE NIGHT FOG/MIST AT THE CENTRAL OHIO TAF SITES OF CMH/LCK...AND ILN/LUK AS WELL. EXPECT LUK TO SEE IFR VSBYS AS WITH PREVIOUS NIGHTS. EXPECT THE REMAINDER OF THE SITES TO HAVE MVFR RESTRICTIONS. LIGHT WLY/SWLY FLOW WILL BACK WITH THE BOUNDARY LAYER DECOUPLING AND BECOME LIGHT FROM THE SSW. CONVECTION THIS AFTERNOON NEAR THE CMH/LCK TERMINALS SHOULD LARGELY STAY EAST OF ILN/LUK/CVG...AND AM PLAYING FORECAST THIS WAY. STRONG OUTFLOW BOUNDARY HOWEVER HAS MOVED THROUGH CMH/LCK WITH WINDS TURNING NORTHEAST...AND WILL LIKELY VEER TO SOUTHEAST REMAINDER OF THE AFTERNOON...BEFORE COLD POOL MIXES OUT AND WSWLY FLOW RESUMES LATE THIS AFTERNOON OR THIS EVENING. WILL NEED TO WATCH WINDS AT THESE LOCATIONS. COULD SEE A DOWNPOUR AT EITHER ONE OF THESE TAF SITES THROUGH 19Z BUT MAN FOCUS WILL BE SOUTH/EAST OF THESE TWO SITES. REMAINING TAF SITES ARE DRY. OUTLOOK...TSTMS POSSIBLE THURSDAY INTO SATURDAY. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...NONE. KY...NONE. IN...NONE. && SYNOPSIS...LATTO NEAR TERM...LATTO SHORT TERM...LATTO LONG TERM...PADGETT AVIATION...BINAU
Hazardous weather outlook, Jun 7, 8:30 AM EDT, 7 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 830 AM EDT TUE JUN 7 2011 INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>044- 051>053-060>062-070>072-077>079-081230- WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO- SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT- PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HARDIN-MERCER-AUGLAIZE-DARKE- SHELBY-LOGAN-MIAMI-CHAMPAIGN-CLARK-PREBLE-MONTGOMERY-GREENE-BUTLER- WARREN-CLINTON-HAMILTON-CLERMONT-BROWN- 830 AM EDT TUE JUN 7 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN KENTUCKY...MIAMI VALLEY OF OHIO...SOUTH CENTRAL OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. ON WEDNESDAY...A COMBINATION OF TEMPERATURES IN THE LOW TO MID 90S AND INCREASING HUMIDITY WILL LEAD TO HEAT INDEX VALUES IN THE MID TO UPPER 90S. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. OHZ045-046-054>056-063>065-073-074-080>082-088-081230- UNION OH-DELAWARE-MADISON-FRANKLIN OH-LICKING-FAYETTE OH-PICKAWAY- FAIRFIELD-ROSS-HOCKING-HIGHLAND-ADAMS-PIKE-SCIOTO- 830 AM EDT TUE JUN 7 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL OHIO AND SOUTH CENTRAL OHIO. .DAY ONE...TODAY AND TONIGHT. THUNDERSTORMS ARE POSSIBLE FROM LATE MORNING THROUGH THE AFTERNOON ACROSS THE AREA AS A LINE OF STORMS MOVES IN FROM THE NORTH. A FEW OF THE STORMS MAY BE STRONG TO SEVERE...WITH THE MAIN THREAT BEING DAMAGING WIND GUSTS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. ON WEDNESDAY...A COMBINATION OF TEMPERATURES IN THE LOW TO MID 90S AND INCREASING HUMIDITY WILL LEAD TO HEAT INDEX VALUES IN THE MID TO UPPER 90S. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATER THIS MORNING AND THIS AFTERNOON. BINAU
In the hours before
Local storm report, Jun 7, 3:19 PM EDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
319 PM EDT TUE JUN 07 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0302 PM HAIL LEWIS CENTER 40.20N 83.01W
06/07/2011 E0.75 INCH DELAWARE OH PUBLIC
0309 PM HAIL POWELL 40.16N 83.07W
06/07/2011 E0.75 INCH DELAWARE OH PUBLIC
&&
KURZLocal storm report, Jun 7, 3:28 PM EDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
328 PM EDT TUE JUN 07 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0316 PM HAIL POWELL 40.16N 83.07W
06/07/2011 E0.88 INCH DELAWARE OH PUBLIC
&&
KURZLocal storm report, Jun 7, 3:29 PM EDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
329 PM EDT TUE JUN 07 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 PM HEAVY RAIN 4 W ROCKBRIDGE 39.58N 82.60W
06/07/2011 M1.34 INCH HOCKING OH TRAINED SPOTTER
RAINFALL THAT FELL IN 19 MINUTES
&&
ASLLocal storm report, Jun 7, 3:30 PM EDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
330 PM EDT TUE JUN 07 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0319 PM HAIL POWELL 40.16N 83.07W
06/07/2011 E1.00 INCH DELAWARE OH PUBLIC
&&
KURZSpecial weather statement, Jun 7, 3:42 PM EDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
342 PM EDT TUE JUN 7 2011
OHZ088-072045-
SCIOTO OH-
342 PM EDT TUE JUN 7 2011
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN SCIOTO COUNTY
THROUGH 445 PM EDT...
AT 337 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR LYRA...
MOVING SOUTH AT 15 MPH.
THIS STORM WILL PRODUCE ONE HALF INCH DIAMETER HAIL.
SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...FRANKLIN FURNACE.
ALSO...POWELLSVILLE AND HAVERHILL ARE NEAR THE PATH OF THIS STRONG
THUNDERSTORM.
LAT...LON 3857 8283 3861 8286 3867 8286 3868 8288
3876 8289 3879 8265 3875 8266 3873 8269
3869 8269 3868 8271 3867 8276 3864 8276
3860 8274 3857 8281Local storm report, Jun 7, 3:49 PM EDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
349 PM EDT TUE JUN 07 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0112 PM HAIL GRANVILLE 40.07N 82.50W
06/07/2011 E1.75 INCH LICKING OH PUBLIC
0113 PM HAIL HEATH 40.03N 82.44W
06/07/2011 E1.25 INCH LICKING OH PUBLIC
0122 PM HAIL HEBRON 39.96N 82.49W
06/07/2011 E1.25 INCH LICKING OH PUBLIC
0136 PM HAIL 1 NE HARBOR HILLS 39.95N 82.42W
06/07/2011 M0.50 INCH LICKING OH AMATEUR RADIO
0200 PM HAIL 1 E LANCASTER 39.72N 82.58W
06/07/2011 E1.00 INCH FAIRFIELD OH PUBLIC
0334 PM HAIL WORTHINGTON 40.10N 83.02W
06/07/2011 M0.88 INCH FRANKLIN OH TRAINED SPOTTER
&&
KURZThe office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 7, 11:58 AM EDT | Special Weather Statement | ILN | Licking | 77 min |
| Jun 7, 1:08 PM EDT | Severe Thunderstorm Warning | ILN | Fairfield, Licking | 52 min |
| Jun 7, 1:32 PM EDT | Severe Thunderstorm Warning | ILN | Fairfield, Hocking | 58 min |
| Jun 7, 2:28 PM EDT | Severe Thunderstorm Warning | ILN | Hocking, Pickaway, Ross | 62 min |
| Jun 7, 2:55 PM EDT | Special Weather Statement | ILN | Fairfield, Franklin | 65 min |
| Jun 7, 3:12 PM EDT | Severe Thunderstorm Warning | ILN | Delaware, Franklin | 48 min |
| Jun 7, 3:19 PM EDT | Severe Thunderstorm Warning | ILN | Pike, Ross | 41 min |
| Jun 7, 4:19 PM EDT | Special Weather Statement | ILN | Franklin | 56 min |
| Jun 7, 4:28 PM EDT | Special Weather Statement | ILN | Scioto | 32 min |
| Jun 7, 4:30 PM EDT | Special Weather Statement | ILN | Ross | 45 min |
| Jun 7, 5:07 PM EDT | Special Weather Statement | ILN | Adams | 23 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.